You are not currently logged in.

Access JSTOR through your library or other institution:


Log in through your institution.

Journal Article

Another Proof of Clairaut’s Theorem

Peter J. McGrath
The American Mathematical Monthly
Vol. 121, No. 2 (February 2014), pp. 165-166
DOI: 10.4169/amer.math.monthly.121.02.165
Stable URL:
Page Count: 2

You can always find the topics here!

Topics: Mathematical theorems, Mathematical functions, Combinatorics, Geometry
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

  • Download ($19.00)
  • Add to My Lists
  • Cite this Item
Preview not available
Preview not available


Abstract This note gives an alternate proof of Clairaut’s theorem—that the partial derivatives of a smooth function commute—using the Stone–Weierstrass theorem.

Page Thumbnails